I feel badly it has been so long since I updated my blog. I didn't realize how many people have actually been reading it. Several people have made comments about it not being updated in a while...so here is the update.
I had my 5th chemo treatment on Monday, May 16th. I moved my treatment to Monday instead of Thursday because my brother got married on Saturday, May 22nd and I was afraid I wouldn't be feeling well in time for the wedding. It was the first of my 4 Taxotere treatments. I feel like it was another hurdle to cross in being finished.
At the beginning of the treatment they gave me Benadryl in case I had a reaction to the drug. I think I might of had a reaction to the Benadryl because instead of being tired I felt like getting up and running around the room. My legs were having involuntary muscle spasms. The nurse assured me it would go away, but I think it was the longest 1 1/2 hours of my life. Needless to say, I didn't like having this treatment.
Weeks before the doctor had told me that this treatment was more mild and that other patients had done "better." In fact I was looking forward to getting this treatment hoping it would actually be a week off of relaxation and not being sick. I guess I was wrong. The first and second day I felt pretty good. I wasn't nauseated at all. In fact I drove myself back to the doctor's office the next day to get my shot. Maddie and I even went to lunch. But the rest of the week I was in extreme pain. My whole body ached. All my joints and muscles were throbbing. I could barely get out of bed or even walk. My doctor recommended taking Loritab and Ibuprofen 800 together. I guess I am not prone to being addicted to drugs because I don't like the way they made me feel. They make me very sick to my stomach. I tried to make it on just the Ibuprofen but it was very difficult. Yes it was a long week. Friday I tried to go back to school, but they ended up calling in a sub after about an hour because I was still in so much pain.
The following Sunday morning I woke up and both sides of my neck, from my ears down to my shoulder, were burned. It looked like I dropped my curling iron on my neck. My arms have itchy rashes all over them and now I have burns on my face. I called the doctor's office and they said it is from the Taxotere and to take Benadryl. Oh joy...not Benadryl again. I did however try it and I was up all night. So I guess I will just let it take its course. I'm sure it will go away just in time for treatment #6.
It has taken me about 2 weeks to get feeling better and now my next treatment is just around the corner. But hey 5 down...3 to go. YAY!!